Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had Thyroid problem, was taking thyronorm for high TSH. Advised to low dose when TSH was down. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
My wife had a Thyroid problem (hypo thyrodism with TSH level was at 53.1) and according to doctors advice she had taken "Thyronorm 100 mg" for one month and after that when she had taken the blood test ,TSH was down to 0.23 and free T4 is 1.50. this time doctor has prescribed to take the "Thyronorm 88mg."
my question is ... Is the medicine will be same for the TSH levels high and low...we could not able to understand the medication process. and also is there any chance of getting the TSH levels to normal OR she has to take the medication for ever for this problem.Kindly advice, and let me know if you nedd any other details from our side.
Posted Sun, 15 Sep 2013 in General Health
Answered by Dr. Raju A.T 5 hours later
Brief Answer:
Dosage modification done is right

Detailed Answer:

Thanks for your query.

I am medical doctor, an associate in Department of Endocrinology, working with an experienced Endocrinologist. I answer on his behalf.

With Thyronorm 100microgms the Tsh was over corrected and came to lower level, once the dosage is lowered the Tsh may come to the normal level.

Thyronorm is a substitute hormone it acts as active thyroid hormone T4 and performs physiological functions that the hormone does along with inhibiting the Tsh release. This is why the Tsh levels drop in the initial days of treatment. Once the dosage is titrated well, the Tsh will come to normal.

Yes, most of people suffering from abnormal thyroid hormone levels need life long medication.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor